Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 72, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 10, 2009, 9:51 PM EDT for Daviess County, Greene County, Martin County, Indiana. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2009, 9:51 PM EDT (01:51 UTC)
- Expired
- Jun 10, 2009, 10:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Daviess County, IN, Greene County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 93 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 9:53 PM EDT | TSTM WND DMG | Linton, IN | TREES AND POWER LINES DOWN. |
| Jun 10, 9:53 PM EDT | HAIL 0.75 | Switz City, IN | WATER PONDING ON ROAD. |
| Jun 10, 9:56 PM EDT | HAIL 1.75 | Lyons, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 110151 SVRIND INC027-055-101-110230- /O.NEW.KIND.SV.W.0072.090611T0151Z-090611T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 951 PM EDT WED JUN 10 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DAVIESS COUNTY IN SOUTHWEST INDIANA... GREENE COUNTY IN SOUTHWEST INDIANA... NORTHWESTERN MARTIN COUNTY IN SOUTHWEST INDIANA... * UNTIL 1030 PM EDT * AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SWITZ CITY...OR 31 MILES WEST OF BLOOMINGTON...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM .REST OF TONIGHT...MOSTLY CLOUDY. LOWS IN THE MID 50S. LIGHT AND VARIABLE WINDS. .THURSDAY...CLOUDY. A CHANCE OF SHOWERS IN THE AFTERNOON. HIGHS IN THE LOWER 70S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 50 PERCENT. .THURSDAY NIGHT...SHOWERS LIKELY. LOWS IN THE UPPER 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. .FRIDAY...SHOWERS LIKELY. HIGHS IN THE LOWER 70S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 60 PERCENT. .FRIDAY NIGHT...MOSTLY CLOUDY. A CHANCE OF SHOWERS UNTIL MIDNIGHT. LOWS IN THE MID 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 50 PERCENT. .SATURDAY...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. HIGHS IN THE MID 70S. .SATURDAY NIGHT...MOSTLY CLOUDY UNTIL MIDNIGHT...THEN BECOMING PARTLY CLOUDY. LOWS IN THE MID 50S. .SUNDAY AND SUNDAY NIGHT...PARTLY CLOUDY. HIGHS IN THE MID 70S. LOWS IN THE MID 50S. .MONDAY...PARTLY SUNNY WITH A 40 PERCENT CHANCE OF SHOWERS. HIGHS IN THE LOWER 70S. .MONDAY NIGHT...MOSTLY CLOUDY UNTIL MIDNIGHT...THEN BECOMING PARTLY CLOUDY. A 30 PERCENT CHANCE OF SHOWERS. LOWS IN THE MID 50S. .TUESDAY...PARTLY SUNNY. HIGHS IN THE LOWER 70S. .TUESDAY NIGHT...MOSTLY CLEAR. LOWS IN THE MID 50S. .WEDNESDAY...SUNNY. HIGHS IN THE UPPER 70S. $$ VTZ006-008-010-016>018-110815- LAMOILLE-WASHINGTON-ORANGE-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER...BRADFORD... RANDOLPH...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON 951 PM EDT WED JUN 10 2009 .REST OF TONIGHT...CLOUDY. LOWS IN THE LOWER 50S. LIGHT AND VARIABLE WINDS. .THURSDAY...CLOUDY. SHOWERS LIKELY IN THE AFTERNOON. HIGHS IN THE UPPER 60S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. .THURSDAY NIGHT...SHOWERS LIKELY. LOWS IN THE UPPER 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. .FRIDAY...SHOWERS LIKELY. HIGHS IN THE UPPER 60S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. .FRIDAY NIGHT...MOSTLY CLOUDY. A CHANCE OF SHOWERS UNTIL MIDNIGHT. LOWS IN THE MID 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 50 PERCENT. .SATURDAY...CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS. HIGHS IN THE LOWER 70S. .SATURDAY NIGHT...CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. LOWS IN THE LOWER 50S. .SUNDAY...PARTLY SUNNY. HIGHS IN THE LOWER 70S. .SUNDAY NIGHT...PARTLY CLOUDY UNTIL MIDNIGHT...THEN BECOMING MOSTLY CLOUDY. A 30 PERCENT CHANCE OF SHOWERS. LOWS AROUND 50. .MONDAY AND MONDAY NIGHT...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS. HIGHS IN THE UPPER 60S. LOWS AROUND 50. .TUESDAY...PARTLY SUNNY. HIGHS AROUND 70. .TUESDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. .WEDNESDAY...SUNNY. HIGHS IN THE MID 70S. $$ VTZ003-004-007-110815- ORLEANS-ESSEX-CALEDONIA- INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...ST. JOHNSBURY 951 PM EDT WED JUN 10 2009 .REST OF TONIGHT...CLOUDY. LOWS AROUND 50. LIGHT AND VARIABLE WINDS. .THURSDAY...CLOUDY. SHOWERS LIKELY IN THE AFTERNOON. HIGHS IN THE UPPER 60S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. .THURSDAY NIGHT...SHOWERS LIKELY. LOWS IN THE UPPER 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. .FRIDAY...SHOWERS LIKELY. HIGHS IN THE UPPER 60S. LIGHT AND VARIABLE WINDS...BECOMING NORTH AROUND 10 MPH IN THE AFTERNOON. CHANCE OF RAIN 70 PERCENT. .FRIDAY NIGHT...MOSTLY CLOUDY. A CHANCE OF SHOWERS UNTIL MIDNIGHT. LOWS IN THE LOWER 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 50 PERCENT. .SATURDAY AND SATURDAY NIGHT...CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. HIGHS IN THE LOWER 70S. LOWS IN THE UPPER 40S. .SUNDAY...PARTLY SUNNY. HIGHS AROUND 70. .SUNDAY NIGHT...PARTLY CLOUDY UNTIL MIDNIGHT...THEN BECOMING CLOUDY. LOWS IN THE UPPER 40S. .MONDAY...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS. HIGHS IN THE UPPER 60S. .MONDAY NIGHT...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. LOWS IN THE UPPER 40S. .TUESDAY...PARTLY SUNNY. HIGHS IN THE UPPER 60S. .TUESDAY NIGHT...MOSTLY CLEAR. LOWS AROUND 50. .WEDNESDAY...SUNNY. HIGHS IN THE MID 70S. $$ VTZ012-110815- WINDSOR- INCLUDING THE CITIES OF...SPRINGFIELD...WHITE RIVER JUNCTION 951 PM EDT WED JUN 10 2009 .REST OF TONIGHT...CLOUDY. LOWS IN THE MID 50S. LIGHT AND VARIABLE WINDS. .THURSDAY...CLOUDY. SHOWERS LIKELY IN THE AFTERNOON. HIGHS IN THE MID 60S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. .THURSDAY NIGHT...SHOWERS LIKELY. LOWS IN THE UPPER 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. .FRIDAY...SHOWERS LIKELY. HIGHS IN THE LOWER 70S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. .FRIDAY NIGHT...MOSTLY CLOUDY. A CHANCE OF SHOWERS UNTIL MIDNIGHT. LOWS IN THE UPPER 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 50 PERCENT. .SATURDAY...CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS. HIGHS IN THE LOWER 70S. .SATURDAY NIGHT...CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. LOWS IN THE LOWER 50S. .SUNDAY...PARTLY SUNNY. HIGHS IN THE LOWER 70S. .SUNDAY NIGHT...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. LOWS AROUND 50. .MONDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SHOWERS. HIGHS AROUND 70. .MONDAY NIGHT...CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS. LOWS AROUND 50. .TUESDAY...PARTLY SUNNY. HIGHS IN THE LOWER 70S. .TUESDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. .WEDNESDAY...SUNNY. HIGHS IN THE UPPER 70S. $$ VTZ019-110815- EASTERN RUTLAND- INCLUDING THE CITIES OF...EAST WALLINGFORD...KILLINGTON 951 PM EDT WED JUN 10 2009 .REST OF TONIGHT...CLOUDY. LOWS IN THE MID 50S. SOUTHEAST WINDS AROUND 10 MPH. .THURSDAY...CLOUDY. SHOWERS LIKELY IN THE AFTERNOON. HIGHS IN THE MID 60S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 60 PERCENT. .THURSDAY NIGHT...SHOWERS LIKELY. LOWS IN THE MID 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. .FRIDAY...SHOWERS LIKELY. HIGHS IN THE LOWER 70S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. .FRIDAY NIGHT...MOSTLY CLOUDY. A CHANCE OF SHOWERS UNTIL MIDNIGHT. LOWS IN THE UPPER 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 40 PERCENT. .SATURDAY...CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS. HIGHS IN THE LOWER 70S. .SATURDAY NIGHT...CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. LOWS AROUND 50. .SUNDAY...PARTLY SUNNY. HIGHS IN THE LOWER 70S. .SUNDAY NIGHT...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. LOWS IN THE UPPER 40S. .MONDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SHOWERS. HIGHS IN THE UPPER 60S. .MONDAY NIGHT...CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS. LOWS IN THE UPPER 40S. .TUESDAY...PARTLY SUNNY. HIGHS IN THE UPPER 60S. .TUESDAY NIGHT...MOSTLY CLEAR. LOWS AROUND 50. .WEDNESDAY...SUNNY. HIGHS IN THE MID 70S. $$ VTZ011-110815- WESTERN RUTLAND- INCLUDING THE CITIES OF...RUTLAND 951 PM EDT WED JUN 10 2009 .REST OF TONIGHT...MOSTLY CLOUDY. LOWS IN THE MID 50S. LIGHT AND VARIABLE WINDS...BECOMING SOUTHEAST AROUND 10 MPH. .THURSDAY...CLOUDY. SHOWERS LIKELY IN THE AFTERNOON. HIGHS IN THE UPPER 60S. LIGHT AND VARIABLE WINDS...BECOMING SOUTHEAST AROUND 10 MPH IN THE AFTERNOON. CHANCE OF RAIN 60 PERCENT. .THURSDAY NIGHT...SHOWERS LIKELY. LOWS IN THE UPPER 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. .FRIDAY...SHOWERS LIKELY. HIGHS IN THE LOWER 70S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. .FRIDAY NIGHT...MOSTLY CLOUDY. A CHANCE OF SHOWERS UNTIL MIDNIGHT. LOWS IN THE MID 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 40 PERCENT. .SATURDAY...CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS. HIGHS IN THE MID 70S. .SATURDAY NIGHT...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. LOWS IN THE LOWER 50S. .SUNDAY...PARTLY SUNNY. HIGHS IN THE MID 70S. .SUNDAY NIGHT...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. LOWS IN THE LOWER 50S. .MONDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SHOWERS. HIGHS IN THE LOWER 70S. .MONDAY NIGHT...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS. LOWS IN THE LOWER 50S. .TUESDAY...PARTLY SUNNY. HIGHS IN THE LOWER 70S. .TUESDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. .WEDNESDAY...SUNNY. HIGHS AROUND 80. $$ NYZ026-027-087-110815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...POTSDAM... GOUVERNEUR 951 PM EDT WED JUN 10 2009 .REST OF TONIGHT...PARTLY CLOUDY. LOWS IN THE MID 50S. LIGHT AND VARIABLE WINDS. .THURSDAY...MOSTLY CLOUDY. A CHANCE OF SHOWERS IN THE AFTERNOON. HIGHS IN THE MID 70S. LIGHT AND VARIABLE WINDS...BECOMING SOUTH AROUND 10 MPH IN THE AFTERNOON. CHANCE OF RAIN 50 PERCENT. .THURSDAY NIGHT...SHOWERS LIKELY. LOWS IN THE UPPER 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. .FRIDAY...CLOUDY. SHOWERS LIKELY...MAINLY IN THE MORNING. HIGHS IN THE MID 70S. NORTH WINDS AROUND 10 MPH. CHANCE OF RAIN 70 PERCENT. .FRIDAY NIGHT...PARTLY CLOUDY. LOWS IN THE MID 50S. LIGHT AND VARIABLE WINDS. .SATURDAY THROUGH SUNDAY...PARTLY CLOUDY. HIGHS IN THE MID 70S. LOWS IN THE LOWER 50S. .SUNDAY NIGHT...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. LOWS IN THE MID 50S. .MONDAY...PARTLY SUNNY WITH A 40 PERCENT CHANCE OF SHOWERS. HIGHS IN THE LOWER 70S. .MONDAY NIGHT...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. LOWS IN THE MID 50S. .TUESDAY...PARTLY SUNNY. HIGHS IN THE MID 70S. .TUESDAY NIGHT...CLEAR. LOWS IN THE MID 50S. .WEDNESDAY...MOSTLY SUNNY. HIGHS IN THE UPPER 70S. $$ NYZ029>031-034-110815- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...TUPPER LAKE... DANNEMORA...LAKE PLACID 951 PM EDT WED JUN 10 2009 .REST OF TONIGHT...MOSTLY CLOUDY. LOWS IN THE LOWER 50S. LIGHT AND VARIABLE WINDS. .THURSDAY...CLOUDY. SHOWERS LIKELY IN THE AFTERNOON. HIGHS IN THE UPPER 60S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. .THURSDAY NIGHT...SHOWERS LIKELY. LOWS IN THE UPPER 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 70 PERCENT. .FRIDAY...CLOUDY. SHOWERS LIKELY...MAINLY IN THE MORNING. HIGHS IN THE LOWER 70S. NORTHEAST WINDS AROUND 10 MPH. CHANCE OF RAIN 70 PERCENT. .FRIDAY NIGHT...PARTLY CLOUDY WITH A CHANCE OF SHOWERS UNTIL MIDNIGHT...THEN MOSTLY CLOUDY AFTER MIDNIGHT. LOWS IN THE MID 50S. LIGHT AND VARIABLE WINDS. CHANCE OF RAIN 40 PERCENT. .SATURDAY...MOSTLY CLOUDY. HIGHS IN THE LOWER 70S. .SATURDAY NIGHT AND SUNDAY...PARTLY CLOUDY. LOWS AROUND 50. HIGHS IN THE LOWER 70S. .SUNDAY NIGHT...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. LOWS AROUND 50. .MONDAY...PARTLY SUNNY WITH A 40 PERCENT CHANCE OF SHOWERS. HIGHS IN THE UPPER 60S. .MONDAY NIGHT...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS. LOWS IN THE UPPER 40S. .TUESDAY...PARTLY SUNNY. HIGHS AROUND 70. .TUESDAY NIGHT...PARTLY CLOUDY UNTIL MIDNIGHT...THEN CLEARING. LOWS IN THE LOWER 50S. .WEDNESDAY...SUNNY. HIGHS IN THE MID 70S. $$
2 follow-up statements
000
WWUS53 KIND 110207
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1007 PM EDT WED JUN 10 2009
INC027-055-101-110230-
/O.CON.KIND.SV.W.0072.000000T0000Z-090611T0230Z/
DAVIESS-GREENE-MARTIN-
1007 PM EDT WED JUN 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHEASTERN DAVIESS...NORTHWESTERN MARTIN AND GREENE COUNTIES...
AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEWBERRY...OR 29 MILES WEST OF BEDFORD...MOVING
SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ELNORA AROUND 1015 PM EDT...
NEWBERRY AROUND 1020 PM EDT...
CRANE AROUND 1030 PM EDT...
AT 956 PM EDT...GOLFBALL SIZE HAIL WAS OBSERVED BY AN AMATEUR RADIO
OPERATER IN LYONS.
LAT...LON 3875 8700 3889 8712 3890 8711 3890 8713
3903 8724 3915 8707 3892 8673
TIME...MOT...LOC 0206Z 317DEG 11KT 3898 8701
$$
KOCH000
WWUS53 KIND 110232
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1032 PM EDT WED JUN 10 2009
INC027-055-101-110242-
/O.EXP.KIND.SV.W.0072.000000T0000Z-090611T0230Z/
DAVIESS-GREENE-MARTIN-
1032 PM EDT WED JUN 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIESS...
NORTHWESTERN MARTIN AND GREENE COUNTIES HAS EXPIRED...
THE STORM NO LONGER APPEARS SEVERE.
LAT...LON 3875 8700 3889 8712 3890 8711 3890 8713
3903 8724 3915 8707 3892 8673
TIME...MOT...LOC 0207Z 317DEG 11KT 3898 8701
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:57 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 10, 6:57 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 657 PM EDT WED JUN 10 2009 .AVIATION...DISCUSSION FOR 00Z TAFS A QUASI-STNRY FNT WAS JUST N OF THE IND FA EARLY THIS EVE. A SFC WAVE IS EXPECTED TO MOV ALONG THE FNT THU MRNG/AFTERNOON. AFTER THAT WAVE PASSES...THE FNT WL DROP QUICKLY SE OF THE TAF SITES. PRIOR TO THAT...EXPECT ANY TRW ACTIVITY TO BE ISOLD THROUGH 06Z DUE TO SINKING MOTION IN THE ATMS. AFTER THAT...MODELS ARE SHOWING A SERIES OF UPR LVL DISTURBANCES...CURRENTLY ACRS THE SRN PLAINS...LIFTING NE AND ACRS THE OH VLY. THE DISTURBANCES COMBINED WITH THE WAVE DEVELOPING ALONG THE FNT AND DEEP MOISTURE AND INSTABILITY SHOULD RESULT IN WIDESPREAD TRW ACTIVITY OVERNGT AND THROUGH TOMORROW AFTERNOON. MEANWHILE...EXPECT VFR CONDITIONS EARLY IN THE TAF PD TO BECOME MVFR OR PERHAPS IFR OVERNGT AND TOMORROW AS HAPPENED TODAY AND IS OCCURRING UPSTREAM. LGT S WINDS TO CONT OVERNGT. ENOUGH CI/DEBRIS CLOUDS TNGT TO KEEP FOG AWAY BEFORE THE LOWER CLOUDS MOVE IN. WINDS WL BECOME NE AND LESS THAN 10 KTS BEHIND THE FNT TOMORROW. BEST GUESS FOR FROPA WL BE 16Z THU AT LAF AND 22Z AT BMG. .PREV DISCUSSION...SHOWERS EXITING EASTERN INDIANA WHILE BROKEN SKIES ALLOWING FOR SOME SUNSHINE IN WAKE OF PCPN. FNTL BDNRY REMAINS ACROSS CENTRAL INDIANA. FOCUS WILL BE ON TIMING OF NEXT PCPN START AND END. MODELS DIFFER TO SOME DEGREE IN SPEED OF SHORT WAVES PROGRESSING ACROSS COUNTRY AND RESULTANT CHC FOR ASSOCIATED PCPN. HAVE GONE WITH A BLEND OF MODELS WHICH EARLY ON FAVORS A FNTL POSITION NEAR CURRENT LOCATION NEAR AND ALONG INTERSTATE 70. MODELS IN A BROAD AGREEMENT ON LIFTING AZ/NM SHORTWAVE CURRENTLY FIRING TX/OK STORMS NORTHEAST INTO ILLINOIS TONIGHT AND TO PARTS OF WRN INDIANA BEFORE DAYBREAK THUR...NOT UNLIKE TODAY. MODELS ALSO SIMILAR IN THAT THIS WAVE WILL BE SLIGHTLY STRONGER THAN TODAY AND THUS WITH MOIST SURFACE BOUNDARY IN PLACE AND JET ENTRANCE REGION PASSING OVERHEAD...LIKELY TO GENERATE A BROADER SWATH OF PCPN WITH EMBEDDED THUNDERSTORMS THUR. GIVEN DEEP LAYERED CLOUD AND RAINY DAY...HAVE RAISED THU POPS IN LINE WITH MOS AND HAVE LOWERED MAXS FOR THUR TO MAINLY LOWER AND MIDDLE 70S. SURFACE LOW AND ASSOCIATED WAVE EXIT INDIANA BY 00Z/FRI WITH DRYING WORKING SE ACROSS CENTRAL INDIANA THURSDAY NIGHT. DRY AND SEASONAL WEATHER AGREED ON BY MODELS FOR CENTRAL INDIANA AT LEAST FOR FRIDAY INTO SATURDAY. WAVE ALONG CALIFORNIA COAST THIS MORNING FCST TO WEAKEN IN GRTLKS BY FRI EVE. MODELS PICK UP ON AMPLIFYING LATER WAVES IN FLOW TO DIFFERENT DEGREES AND WITH DIFFERENT TIMING. HAVE LEANED TOWARD PERSISTENCE IN PCPN FCST WITH SOME BLEND OF HPC FOR THESE LATER PERIODS AS CONFIDENCE SOMEWHAT LOW FOR PCPN. MODELS DO GENERALLY AGREE ON SFC BNDRY PUSHING SOUTH OF OH VLY FRIDAY WITH SFC HIGH OVER GRTLKS PRODUCING NE OR ERLY FLOW INTO NEXT WEEK. AGAIN TIMING OF ANY SHORT WAVES AND ASSOCIATED PCPN BEYOND THUR IS SUSPECT. GIVEN PATTERN OF GRTLKS HI AND NE SFC FLOW FOR MUCH OF PERIOD LEANS US TOWARDS TEMPS NEAR OR SLIGHTLY BELOW NORMAL...AND HAVE ONLY MADE SLIGHT ADJUSTMENTS TO CURRENT FCST. NO SUBSTANTIAL OR WIDESPREAD PCPN EXPECTED TO BRING RAISED FLOOD THREAT THOUGH LOCAL HEAVY RAINS THURSDAY COULD PROMPT LOCAL FLOOD ADVISORIES. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...MK PUBLIC...DT
Hazardous weather outlook, Jun 10, 9:40 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 940 PM EDT WED JUN 10 2009 INZ042-045>049-051>057-060>065-067>072-120145- RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 940 PM EDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE AREA TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS. ALL STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL OCCUR THURSDAY AND THURSDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS OR LARGE HAIL. THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY NIGHT THROUGH TUESDAY BUT IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. REMEMBER THAT DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM THAT FORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>041-043-044-120145- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-VERMILLION-PARKE- 940 PM EDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY AFTER MIDNIGHT. A FEW SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. ALL STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE LIKELY THURSDAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY NIGHT THROUGH TUESDAY BUT IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. REMEMBER THAT DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM THAT FORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 10, 5:13 PM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 513 PM EDT WED JUN 10 2009 INZ067-068-102145- DAVIESS-KNOX- 513 PM EDT WED JUN 10 2009 ...STRONG THUNDERSTORM ADVISORY FOR CENTRAL KNOX AND SOUTHWESTERN DAVIESS COUNTIES UNTIL 545 PM EDT... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR WHEATLAND...OR 8 MILES EAST OF VINCENNES...AND MOVING EAST AT 15 MPH. HAIL UP TO PENNY SIZE...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. * THIS STORM WILL BE NEAR... MONROE CITY AROUND 520 PM EDT... WHEATLAND AROUND 525 PM EDT... WASHINGTON AROUND 545 PM EDT... THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW LAND FLOODING BECOME MORE IMMINENT. 50
Special weather statement, Jun 10, 5:45 PM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 545 PM EDT WED JUN 10 2009 INZ068-069-102215- DAVIESS-MARTIN- 545 PM EDT WED JUN 10 2009 ...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN DAVIESS AND SOUTHWESTERN MARTIN COUNTIES UNTIL 615 PM EDT... AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR GLENDALE FISHERY... OR 11 MILES NORTHEAST OF PETERSBURG...AND MOVING SOUTHEAST AT 20 MPH. UP TO PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. * THIS STORM WILL BE NEAR... GLENDALE FISHERY AROUND 555 PM EDT... ALFORDSVILLE AROUND 605 PM EDT... THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW LAND FLOODING BECOME MORE IMMINENT. 50
Special weather statement, Jun 10, 9:03 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 903 PM EDT WED JUN 10 2009 INZ060-061-110130- GREENE-SULLIVAN- 903 PM EDT WED JUN 10 2009 ...STRONG THUNDERSTORM ADVISORY FOR EASTERN SULLIVAN AND WESTERN GREENE COUNTIES UNTIL 930 PM EDT... AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR VICKSBURG...OR 28 MILES EAST OF ROBINSON...AND MOVING SOUTHEAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. * THIS STORM WILL BE NEAR... VICKSBURG AROUND 910 PM EDT... LINTON AROUND 930 PM EDT... THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW LAND FLOODING BECOME MORE IMMINENT. 50
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:18 AM EDT | Areal Flood Warning | IND | Hendricks, Marion | 3 hr |
| Jun 11, 4:53 AM EDT | Areal Flood Warning | IND | Carroll, Clinton, Hamilton, Hancock, Madison, Tipton | 3 hr |
| Jun 11, 10:32 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 3 days |
| Jun 11, 10:32 AM EDT | River Flood Warning | IND | Morgan, Owen | 36 hr |
| Jun 11, 10:32 AM EDT | River Flood Warning | IND | Greene, Owen | 36 hr |
| Jun 11, 10:32 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| Jun 11, 10:32 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 3 days |
| Jun 11, 10:32 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| Jun 11, 10:32 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 49 hr |
| Jun 11, 10:32 AM EDT | River Flood Warning | IND | Gibson, Knox | 49 hr |
| Jun 11, 4:08 PM EDT | Severe Thunderstorm Warning | IND | Knox | 52 min |
| Jun 11, 5:12 PM EDT | Flash Flood Warning | IND | Hamilton, Tipton | 30 min |
| Jun 11, 5:52 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.